MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO Ø 50

MEDACTA INTERNATIONAL SA VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO Ø 50
Catalog Number 01.26.45.0050
Health Effect - Clinical Codes Inflammation (1932); Pain (1994)
Date of Event 05/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 24 may 2018: lot 130754: (b)(4) items manufactured and released on 12 april 2013.Expiration date: 2018-03-31.No anomalies found related to the issue.To date, all the items of the same lot have been already sold without any similar reported event.Cocr ball head 12/14 ø 28 size s -3.5 (k072857) lot 147301: (b)(4) items manufactured and released on 26 february 2015.Expiration date: 2020-01-31.No anomalies found related to the issue.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Preliminary investigation performed on 25 may 2018 by r and d product manager: from the metal converter, pe double mobility inlay and femoral head image analysis is not possible to define any problem or root cause for revision.Femoral stem analysis shows scratches on the anterior femoral neck area.It is possible to identify three different scratch sets: we could hypothesize these were due to the acetabular mobilization event happened to the patient few years before.Femoral stem has never been replaced.Actual acetabular cup image analysis is not available.
 
Event or Problem Description
Revision surgery performed due to cup loosening after 6 months from primary.Cup and liner were replaced with a zimmer devices, head was replaced with medacta head.In (b)(6) 2018 the patient presented to surgeon with pain and instability, he explored the joint and found a mass of inflammation discoloured by metal particles.The proposed surgery is for the stem to remain in place and revise the acetabular component.
 
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs director on (b)(6) 2018: replacement of head and liner in a revision cementless tha due to pain and instability.The reasons for the reported clinical symptoms are not clear.A cementless stem from medacta was left in place and the head was replaced, though no indication that it was damaged or malfunctioning is available.The explanted dm liner is from a different manufacturer.

Brand Name
VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO Ø 50
Common Device Name
ACETABULAR SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7544742
Report Number3005180920-2018-00371
Device Sequence Number1200869
Product Code LZO
UDI-Device Identifier07630030807763
UDI-Public07630030807763
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K103352
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Catalogue Number01.26.45.0050
Device Lot Number130754
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/27/2018
Supplement Date Received by Manufacturer04/27/2018
Initial Report FDA Received Date05/25/2018
Supplement Report FDA Received Date07/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient Weight64